Alert archive / California / Small Craft Advisories in 2019
Small Craft Advisory 33, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Mar 7, 2019, 7:20 PM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2019, 7:20 PM PST (03:20 UTC)
- Expired
- Mar 8, 2019, 3:05 AM PST
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
370 WHUS76 KEKA 080320 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 720 PM PST Thu Mar 7 2019 PZZ455-081130- /O.NEW.KEKA.SC.Y.0033.190308T0320Z-190308T1200Z/ Cape Mendocino to Pt Arena out 10 nm- 720 PM PST Thu Mar 7 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST FRIDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 4 AM PST Friday. * WINDS...North 15 to 20 kt with gusts to 25 kt. * WAVES/SEAS...North 5 feet at 5 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
2 follow-up statements
912 WHUS76 KEKA 080403 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 803 PM PST Thu Mar 7 2019 PZZ455-081200- /O.CON.KEKA.SC.Y.0033.000000T0000Z-190308T1200Z/ Cape Mendocino to Pt Arena out 10 nm- 803 PM PST Thu Mar 7 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WINDS...North 15 to 20 kt with gusts to 25 kt. * WAVES/SEAS...North 6 feet at 6 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
649 WHUS76 KEKA 081105 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 305 AM PST Fri Mar 8 2019 PZZ455-081215- /O.CAN.KEKA.SC.Y.0033.000000T0000Z-190308T1200Z/ Cape Mendocino to Pt Arena out 10 nm- 305 AM PST Fri Mar 8 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Eureka has cancelled the Small Craft Advisory. $$ PZZ470-475-081915- /O.NEW.KEKA.SC.Y.0034.190309T1100Z-190311T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 305 AM PST Fri Mar 8 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM PST SATURDAY TO 4 AM PDT MONDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 3 AM PST Saturday to 4 AM PDT Monday. * WINDS...SE 15 to 25 kt late tonight and Sat...becoming N on Sun. * SEAS...building to 12 to 14 ft Sat night and Sun due to steep northerly wind waves and W-NW swell from 10 to 12 ft at 17 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 7, 3:55 PM PST, 3 hours 25 minutes earlier.
Area forecast discussion, Mar 7, 3:55 PM PST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
355 PM PST Thu Mar 7 2019
.SYNOPSIS...Mainly dry weather is expected through Friday, though
there will be some brief spotty showers in parts of northwest
California. A weak storm system will pass by on Saturday, bringing
some light rain and mountain snow, followed by a return to
drier weather and some sun for Sunday and Monday.
&&
.DISCUSSION...It's a mixed bag of weather conditions across
northwest California this afternoon, though overall low or no-
impact weather at least. Sunshine has been prevailing over most of
the coastal plain, especially in Del Norte and Humboldt counties,
as well as inland up the Trinity River. Meanwhile, clouds have
persisted over portions of the interior, especially in eastern
Mendocino and Trinity counties. Lingering moisture from
yesterday's storm system, along with weak convergent low-level
flow has allowed shallow shower activity to linger. The bulk of
this has been to the east of our area into Shasta, Tehama, and
Glenn counties, but some more isolated light showers have drifted
as far west as Ukiah. Expect these will diminish this evening.
However, another disturbance diving quickly southeastward will
clip our region with some spotty light showers late tonight into
Saturday. The majority of model guidance points toward just enough
moisture for this disturbance to take advantage of, with shower
activity arriving on the coast between Eureka and Crescent City by
morning.
These showers and the clouds associated with them make for a
really trick temperature forecast for tonight. Strongly considered
a frost advisory for the coastal zones between Fortuna and
Crescent City for Friday morning. Temperature guidance points
towards temperatures in the mid 30s. However, given the
aforementioned shower activity, could not justify an advisory. It
is possible that we see some frost develop overnight in some of
the colder inland spots, then temperatures warm toward morning
with the increase in clouds. Meanwhile, with the anticipated
clearing in Mendocino county, have opted to keep the Frost
Advisory and upgrade the Freeze Watch to a Warning for northern
portions of the county. That said, there is some bust potential
with uncertainty as to how quickly clouds will clear out this
evening.
The rest of the forecast for the weekend into next week remains
largely the same. However, models seem to be trending a bit wetter
and whiter with Saturday's storm system. A weak low pressure
system is still projected to track toward Cape Mendocino, then
hook to the right, and push south of our area heading into Sunday.
Precipitation will arrive at the coast by Saturday morning and
expand across northwest CA through the day. QPF is in the tenth to
half inch range. However, snow levels will start off around 2000
feet, or perhaps briefly lower than that...before rising above
3000 feet by the end of the day. The current forecast points
toward a couple inches over South Fork Mountain Summit, with a few
inches possible over Berry, Oregon Mtn, and Buckhorn. Am not
confident enough yet to issue a Winter Weather Advisory, but if
trends continue toward a 'wetter' system, that may be what we end
up going with, as travel will be tricky Saturday over the mountain
passes.
Sunday there may be a few lingering showers over the interior
while the coast should see a nice day with some sun. Dry weather
is expected on Monday, before another quick-moving storm system
arrives by Tuesday with some light rain and mountain snow. Snow
levels may be around 3500 feet, which would be above most of the
highway passes. High pressure is expected to bring dry conditions
back on Wednesday and Thursday.
&&
.AVIATION...Post Frontal weather across the region today resulted
in mostly VFR conditions. However, widespread cloud Cigs were
reported with bases generally 4000 to 6000 feet. Some residual
showers lingered along the coast and inland through late morning.
CEC reported a brief shower around 7 a.m. Also, UKI reported brief
intermittent light rain with frequent middle morning MVFR
reports. The 00z TAF package will continue VFR conditions across
the region overnight. But, a very weak upper level trough could
produce a very slight chance of a shower or two overnight. Patchy
fog is possible overnight... especially in the interior valleys.
&&
.MARINE...Areal coverage of the steep northerly wind waves continues
to be limited to the far southern end of Mendocino waters. Northerly
breezes and short period seas are expected persist through this
afternoon and evening south of Cape Mendo. Once again, the areal
coverage of winds greater than 20kt along with steep northerly wind
waves appears to be insufficient to warrant an advisory.
A low pressure system will approach Cape Mendocino from the west on
Saturday, resulting in a period of moderate breezes (15-25kt) from
the south and east. Of all the models, the GFS looked to be most
bullish with driving this low/frontal system toward the coastal
waters on Sat. NAM12, ECMWF and GEM indicate the low making a
slower progression eastward. All models indicate modest northerly
breezes filling in behind the low by Sun, with a corresponding
increase in northerly wind waves. Seas are expected to build to 13
to 15 feet by Sunday as short period northerly wind wave combine
with a mid and long period westerly to northwesterly swell group.
/DUG /TDJ
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory from midnight tonight to 8 AM PST Friday for
CAZ109-112-113.
Freeze Warning from midnight tonight to 8 AM PST Friday for
CAZ110-111.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Mar 7, 3:20 PM PST, 4 hours before
Hazardous Weather Outlook National Weather Service Eureka CA 320 PM PST Thu Mar 7 2019 CAZ109-112-113-082330- Mendocino Coast-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 320 PM PST Thu Mar 7 2019 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST FRIDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Frost Advisory is in effect late tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Frost Advisory is in effect Friday morning. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-104>108-082330- Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- 320 PM PST Thu Mar 7 2019 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected through tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. On Saturday, light snow is possible over the highway summits as snow levels rise from 2,000 to 3,000 feet feet. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ110-111-082330- Northwestern Mendocino Interior-Northeastern Mendocino Interior- 320 PM PST Thu Mar 7 2019 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST FRIDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Freeze Warning is in effect late tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Freeze Warning is in effect Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103-082330- Coastal Del Norte-Northern Humboldt Coast- 320 PM PST Thu Mar 7 2019 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 3:05 AM PST | Small Craft Advisory | EKA | 3 days | |
| Mar 8, 5:04 AM PST | Winter Weather Advisory | EKA | Humboldt, Mendocino, Trinity | 41 hr |
Nearby
Small Craft Advisories in California, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.